Jump to content


Photo

Why does this happen...


  • Please log in to reply
4 replies to this topic

#1 Kir23

Kir23

    Member

  • frequent poster
  • PipPip
  • 115 posts

Posted 15 December 2009 - 09:00 AM

I am 17 weeks pregnant.

I was diagnosed with depression in March 08. I went on Cipramil, which was fantastic, and i was told it was one of the safest anti-depressants to be on during pregnancy....

We were trying for a baby for over a year, when we fell pregnant in Feb 09, it was an ectopic pregnancy which resulted in an operation and the removal of a fallopian tube.

We were trying from June onwards... was upset every month that we weren't falling pregnant.

At the beginning of September we found out we were pregnant again... for the first few weeks everything was going really well, I was sick, but okay... I was still on cipramil....

Then, my morning sickness got really bad and I ended up in hospital for almost 3 weeks, at which point my OB changed my anti depressant medication to one that helped with morning sickness...

We then moved overseas (from Australia to America), and i think it's been a combination of things, moving, new medication, not having friends or family around etc... but the depression has got much worse, to the point where i don't really feel like leaving the house, and i always feel on edge...

I went to a new dr and he decided to give me a new anti-depressant, and keep me on the other one as well.... but, the new medication says "do NOT use this in your third trimester of pregnancy" and that has me stressing out...

We went shopping on the weekend and bought a cot, chiar, etc... and i came home and cried.... this is supposed to be the best time in our lives, and i end up crying all the time.

It's affecting our relationship (mine and my husbands), and i feel terrible about it, but i don't know what to do...

I almost feel like going back to the doctor and asking to come off the current medication, and go back to the cipramil... knowing that it means that I will spend most of my day vomiting... but it's got to be better than feeling so depressed all the time....

Does anyone have any suggestions??

I just wish i could enjoy this time more... i feel so lucky that we are going to have a baby, but at the same time, i can't stop crying...

#2 katemonster

katemonster

    Newbie

  • frequent poster
  • Pip
  • 66 posts

Posted 15 December 2009 - 11:43 AM

sweetheart I have no real advice I'm afraid but just wanted to send some big hugs your way smile.gif

#3 atua

atua

    artist formerly known as sam+2+1

  • avid user
  • PipPipPipPipPipPipPip
  • 13,291 posts

Posted 15 December 2009 - 12:28 PM

oh hun sad.gif

i believe you are right though - so many life changes going on all at once and just the isolation factor alone would be enough to push you close to the edge.

are you seeing any counsellors over there at all? that might be a place to start - i'm not too sure how the US system works in terms of pre natal care - maybe google for local forums and see if you can met some other women that way - it might help ease the isolation.

please keep talking to your husband about how you feel - truth be told he could be like adrian and at a loss of what to actually do to help as he felt everything he tried i kept shutting him down - but it wasn't me talking it was the depression - everything becomes magnified when we are depressed (the whole mountain from mole hill phenom) and nothing seems to help sad.gif

thinking of you hun - i really hope you can find some way to the end of this tunnel - i know it seems so long though sad.gif i'm currently on 100mg zoloft a day - happy side effect is that it's quashed the vomiting (which is triggered by stress and anxiety) - how long have you been on the new meds? i know some meds can take upto 4 weeks to get the full effect into your system but that 4 weeks can seem like a lifetime when you're hanging in there by your finger nails.
<center>IPB Image

....mama loves baby, baby loves you, mama is happy, baby is too, together we are one, together we are one, mama has warmth of love hotter than the sun.....

find and follow on FB

#4 Trishy

Trishy

    Member

  • frequent poster
  • PipPip
  • 166 posts

Posted 15 December 2009 - 04:16 PM

Oh honey, this is so hard isn't it. I think Sam has given you some good advice & I think it's so important to also go & see someone, you can't do this alone. They may have some more advice & change your medication to find that happy medium.

I hope things improve for you, so you can both enjoy this special time in your life. I really do wish you the best of luck xox
LOVE & LIGHT

#5 Bec75

Bec75

    Part of the Furniture

  • avid user
  • PipPipPipPipPipPipPip
  • 4,619 posts

Posted 08 January 2010 - 12:23 PM

massive hugs. Yes you have had many changes to deal with over the years. But can I just say it sounds that you are suffering antenatal depression which is not diagnosed as often. I would encourage you to see a professional in regards to this as you are most likely going to suffer with postnatal as well. They say it goes hand in hand.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users